Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 255, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2025, 2:44 PM CDT for Hickory County, Polk County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2025, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 8, 2025, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM CDT, 20 minutes earlier. Its key messages:
- Chances (20-60%) for showers and thunderstorms this afternoon and evening. Rain will be scattered with some seeing no rain at all. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall.
- Additional rain chances (30-60%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings.
- Temperatures remain near normal for early July. Highs in the upper 80s to low 90s. Lows in the upper 60s to lower 70s. A few locations may see heat index values around 100 degrees Thursday afternoon.
Area forecast discussion, Jul 8, 2:24 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 224 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Chances (20-60%) for showers and thunderstorms this afternoon and evening. Rain will be scattered with some seeing no rain at all. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall. - Additional rain chances (30-60%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings. - Temperatures remain near normal for early July. Highs in the upper 80s to low 90s. Lows in the upper 60s to lower 70s. A few locations may see heat index values around 100 degrees Thursday afternoon. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 124 PM CDT Tue Jul 8 2025 The lingering showers and storms from a MCS that decayed as it moved over the region last night, remained across far southern Missouri and northern Arkansas this afternoon. In addition, a MCV was noted on radar in far north central Arkansas into the Table Rock Lake region. This has allow for continued convection into this afternoon with (PWATs between 1.5 to 2.0 inches) producing some localized flooding in the region of western Douglas County and the North Fork river basin and a Flash Flood Warning. Additional localized flooding will be possible. Additional thunderstorm development is expected this afternoon with CAMS indicated good (30-60%) scattered chances initiating as early as 3-4pm and linger into the evening. This will be possible thanks to the remaining MCV combined with left over outflow boundaries from the morning MCS, and mid-upper level short wave moving through the area and an unstable atmosphere (CAPE 1700-2500 J/kg) over the region thanks to the Td's in the lower to middle 70s across the region. Shear remains limited with bulk shear around 20kts, which should produce pulse to multicell storm clusters. Overall, there is a Marginal (1 of 5) chance for severe storms across the Ozarks this afternoon into this evening with the primary concern being 50-60mph downburst winds. An isolated large hail report up to quarters may occur with the strongest cells. With all that said, there may be locations that see no rainfall at all through this evening thanks to the expected scattered nature of the storms. The shortwave will push most of the way through the region by Wednesday morning. Overnight lows will again be in the upper 60s to lower 70s overnight before climbing back into the middle to upper 80s again Wednesday afternoon. The overall pattern will support daily rain chances though the ingredients Wednesday are only such as to allow for a 15-40% chances of afternoon storms. Much of the northwest portion of the area will remain dry, with the best light rain chances southeast of I-44 in the afternoon/evening. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 124 PM CDT Tue Jul 8 2025 The upper level short wave will have progressed over the Great Lakes region through the tail end of it may linger over portions of the Missouri Bootheel region through Thursday. Thursday will offer the lowest rain chances (<20%), with higher chances (20-55%) Friday afternoon into the weekend. Overall, the pattern will support daily rain chances, though all day washouts aren't expected, however where rain does occur, localized heavy rainfall will be possible. Near-normal temperatures are expected, with daily highs in the mid/upper 80s to low 90s, and lows in the upper 60s to low 70s. A more significant upper level trough is expected to move through the plains into the Ozarks late friday night into Saturday. This would likely produce the best potential for a more widespread rainfall. Heading through the weekend, the forecast continued scattered showers and storms. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1237 PM CDT Tue Jul 8 2025 An upper level short wave will move across the region today which will allow for the possible (20-60%) development of showers and storms through the afternoon into the evening. TEMPO/PROB30 groups remain for the KSGF/KJLN terminals as confidence in coverage remains on the lower end. Any stronger storm that impacts the terminals would lower visibilities from heavy rainfall and bring changing wind conditions. Where storms occur, winds may become gusty (20-30) otherwise, winds will be generally light and variable. Cloud cover will be variable through the afternoon and evening with occasional periods of MVFR to VFR. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, Jul 8, 2:39 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 239 PM CDT Tue Jul 8 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 239 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Chances (20-60%) for showers and thunderstorms this afternoon and early evening. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50-60 mph, isolated hail to the size of quarters in addition to the potential of localized heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional rain chances (30-60%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Jul 8, 12:40 PM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1240 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM Rain 1 W Turners 37.18N 93.17W
07/06/2025 M5.50 Inch Greene MO Public
Relayed from Brandon Beck via contact.sgf.
&&
RENThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:02 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| Jul 8, 1:17 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Jul 8, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 44 min |
| Jul 8, 3:46 PM CDT | Special Weather Statement | SGF | Dallas | 29 min |
| Jul 8, 4:09 PM CDT | Special Weather Statement | SGF | Dade | 36 min |
| Jul 8, 5:14 PM CDT | Special Weather Statement | SGF | Barton | 31 min |
| Jul 8, 6:18 PM CDT | Flash Flood Warning | SGF | Phelps | 3 hr |
| Jul 8, 6:32 PM CDT | Special Weather Statement | SGF | Cherokee | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.